Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Nov 2, 2015, 3:42 PM MST for 4 counties in Colorado. It took effect at Nov 3, 2015, 12:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2015, 3:42 PM MST (22:42 UTC)
- In effect from
- Nov 3, 2015, 12:00 PM MST
- Expired
- Nov 3, 2015, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO
The radar
The Denver radar (KFTG), 59 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3027 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
663 WWUS85 KBOU 022242 RFWBOU .WARM TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS ARE EXPECTED TUESDAY AFTERNOON OVER THE PALMER DIVIDE REGION. THE RECENT DRY AND WARM WEATHER ACROSS EASTERN COLORADO HAS CAUSED VEGETATION TO DRY OUT...RAISING THE FIRE DANGER INDICES. THE COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION WILL RESULT IN THE POSSIBILITY OF RAPID FIRE GROWTH ON TUESDAY AFTERNOON. COZ241-246-247-030645- /O.NEW.KBOU.FW.W.0015.151103T1900Z-151104T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 342 PM MST MON NOV 2 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM MST TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE REGION... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 5 PM MST TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247. * TIMING...GUSTY SOUTHWEST WINDS WILL INCREASE DURING THE EARLY AFTERNOON HOURS...WHILE TEMPERATURES CLIMB TO THE UPPER 60S AND LOWER 70S AND RELATIVE HUMIDITIES DROP TO THE LOWER TEENS. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...THE RECENT DRY CONDITIONS COUPLED WITH GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL MAKE RAPID FIRE GROWTH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$
4 follow-up statements
408 WWUS85 KBOU 030438 RFWBOU ...FIRE DANGER INCREASING ON TUESDAY... LOW HUMIDITIES AND GUSTY WINDS WILL COMBINE WITH DRYING VEGETATION TO PRODUCE VERY HIGH FIRE DANGER IN AREAS SOUTH AND SOUTHEAST OF DENVER ON TUESDAY AFTERNOON. COZ241-246-247-031300- /O.CON.KBOU.FW.W.0015.151103T1900Z-151104T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 938 PM MST MON NOV 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM MST TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE REGION... * AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247. * TIMING...GUSTY SOUTHWEST WINDS WILL INCREASE DURING THE EARLY AFTERNOON HOURS...WHILE TEMPERATURES CLIMB TO THE UPPER 60S AND LOWER 70S AND RELATIVE HUMIDITIES DROP TO THE LOWER TEENS. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...THE RECENT DRY CONDITIONS COUPLED WITH GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL MAKE RAPID FIRE GROWTH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$ GIMMESTAD
424 WWUS85 KBOU 031044 RFWBOU COZ241-246-247-031845- /O.CON.KBOU.FW.W.0015.151103T1900Z-151104T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 344 AM MST TUE NOV 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE REGION... * AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247. * TIMING...GUSTY SOUTHWEST WINDS WILL INCREASE DURING THE EARLY AFTERNOON HOURS...WHILE TEMPERATURES CLIMB TO THE UPPER 60S AND LOWER 70S AND RELATIVE HUMIDITIES DROP TO THE LOWER TEENS. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...THE RECENT DRY CONDITIONS COUPLED WITH GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL MAKE RAPID FIRE GROWTH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$
723 WWUS85 KBOU 032300 RFWBOU .WARM TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS ARE EXPECTED TO CONTINUE FOR ANOTHER HOUR OR SO. COZ241-246-247-040000- /O.CON.KBOU.FW.W.0015.000000T0000Z-151104T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 400 PM MST TUE NOV 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE REGION... * AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247. * TIMING...GUSTY SOUTHWEST WINDS WILL INCREASE DURING THE EARLY AFTERNOON HOURS...WHILE TEMPERATURES CLIMB TO THE UPPER 60S AND LOWER 70S AND RELATIVE HUMIDITIES DROP TO THE LOWER TEENS. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE RECENT DRY CONDITIONS COUPLED WITH GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL MAKE RAPID FIRE GROWTH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$
980 WWUS85 KBOU 040000 RFWBOU COZ241-246-247-040100- /O.EXP.KBOU.FW.W.0015.000000T0000Z-151104T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 500 PM MST TUE NOV 3 2015 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE REGION... THE RED FLAG WARNING FOR THE PALMER DIVIDE REGION WILL BE ALLOWED TO EXPIRE. THE WIND WILL DECREASE WITH A GRADUAL INCREASE IN RELATIVE HUMIDITIES EXPECTED THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Nov 2, 3:13 PM MST, 29 minutes earlier.
Area forecast discussion, Nov 2, 3:13 PM MST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 313 PM MST MON NOV 2 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 227 PM MST MON NOV 2 2015 HIGH PRESSURE...DRY AIR AND WARM TEMPERATURES DOMINATE THE FORECAST PICTURE THIS AFTERNOON AND EVENING. SKIES WILL REMAIN CLEAR OVERNIGHT WITH PERIODS OF GUSTY WINDS IN THE FOOTHILLS BEING THE ONLY CONCERN. LITTLE CHANGE IS EXPECTED TUESDAY AS THE SOUTHWESTERLY FLOW ALOFT CONTINUES OVER THE STATE. THE DEVELOPING UPPER LEVEL TROUGH WILL STILL BE WELL WEST OF THE STATE...SO THE MOUNTAINS AND EAST WILL REMAIN DRY AND NEARLY CLOUD-FREE THROUGH THE LATE AFTERNOON. MOISTURE MAY INCREASE ENOUGH OVER ZONE 31 FOR A FEW SHOWERS TO DEVELOP BY LATE IN THE DAY. ON THE PLAINS...TEMPERATURES WILL ONCE AGAIN BE ABOUT 15 DEGREES WARMER THAN NORMAL ALONG WITH UNSEASONABLY LOW RELATIVE HUMIDITIES. THE PALMER DIVIDE AREA WILL ALSO SEE SOME GUSTY WINDS DUE TO THE MODERATE-STRONG SOUTHWESTERLY FLOW ALOFT. ALL OF THESE INGREDIENTS WILL COME TOGETHER TO RAISE THE FIRE DANGER IN THAT PART OF THE STATE. A RED FLAG WARNING WILL BE ISSUED TO COVER THE PERIOD OF HIGHEST CONCERN. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 227 PM MST MON NOV 2 2015 MODELS HAVE STRONG SOUTH-SOUTHWESTERLY FLOW ALOFT FOR THE CWA IN ADVANCE OF AN UPPER TROUGH FROM TUESDAY NIGHT THROUGH WEDNESDAY EVENING. MODELS BRING THE TROUGH AXIS ACROSS THE CWA THURSDAY MID MORNING INTO LATE AFTERNOON. WEST-NORTHWESTERLY FLOW ALOFT IS PROGGED FOR THURSDAY NIGHT. THERE IS SOME UPWARD SYNOPTIC SCALE ENERGY PROGGED FOR THE FORECAST AREA TUESDAY NIGHT THROUGH THURSDAY. THE STRONG ENERGY IS PROGGED JUST SOUTH OF THE CWA THURSDAY MORNING. DOWNWARD MOTION IS PROGGED THURSDAY EVENING AND NIGHT. THE BOUNDARY LAYER FLOW LOOKS TO ADHERE TO NORMAL DIURNAL PATTERNS TUESDAY NIGHT THROUGH WEDNESDAY. A COLD FRONT IS PROGGED TO MOVE ACROSS WEDNESDAY LATE EVENING. UPSLOPE IS PROGGED ON THURSDAY...WITH DRAINAGE THURSDAY NIGHT. FOR MOISTURE...IT INCREASES IN THE MOUNTAINS TUESDAY NIGHT WITH THE APPROACHING TROUGH. THERE IS PRETTY DEEP MOISTURE OVER THE WESTERN CWA WEDNESDAY INTO THURSDAY EVENING. MOISTURE GETS FAIRLY DEEP OVER THE EAST WEDNESDAY AFTERNOON INTO THURSDAY EVENING. THE QPF FIELDS HAVE A TINY BIT OF MEASURABLE PRECIPITATION IN THE HIGH MOUNTAINS TUESDAY NIGHT. THERE IS BETTER COVERAGE ON WEDNESDAY...WITH SOME INDICATED FOR ALL BUT THE FAR EASTERN CWA. THERE IS MEASURABLE PRECIPITATION FOR ALL THE CWA WEDNESDAY NIGHT INTO THURSDAY AFTERNOON...THEN NOTHING THURSDAY NIGHT. WILL GO WITH PRETTY DECENT POPS FOR THE CWA WITH THIS TROUGH...30%-70%S. SNOW AMOUNTS IN THE MOUNTAINS DO NOT WARRANT ANY HIGHLIGHTS AT THIS TIME. FOR TEMPERATURES...WEDNESDAY'S HIGHS ARE 4-7 C COOLER THAN TUESDAY'S. THURSDAY'S HIGHS ARE DOWN ANOTHER 5-10 C FROM WEDNESDAY'S. FOR THE LATTER DAYS...FRIDAY THROUGH MONDAY...THERE IS ANOTHER PIECE OF AN UPPER TROUGH TO COME ACROSS FRIDAY AND FRIDAY NIGHT. THERE IS AN UPPER RIDGE FOR SATURDAY...THEN ZONAL FLOW SUNDAY...THEN SOUTHWESTERLY FLOW ALOFT MONDAY. THERE IS SOME MOISTURE AROUND FRIDAY INTO SATURDAY...THEN IT IS PRETTY DRY. TEMPERATURES WILL BE A BIT ABOVE SEASONAL NORMALS SATURDAY THROUGH MONDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 227 PM MST MON NOV 2 2015 AVIATION IMPACTS SHOULD BE MINIMAL FOR THE NEXT 24 HOURS AS SKIES REMAIN CLEAR AND VISIBILITIES UNLIMITED. WINDS SHOULD FOLLOW TYPICAL DIURNAL PATTERNS THROUGH THIS AFTERNOON AND OVERNIGHT. WINDS TOMORROW WILL START OUT FROM THE SOUTH AND THEN WILL EITHER GO LIGHT AND VARIABLE DUE TO WEAK PRESSURE GRADIENTS TO THE NORTH OF DENVER...OR CONTINUE OUT OF THE SOUTH TO SOUTHEAST BECAUSE OF GRADUALLY INCREASING SOUTHERLY FLOW AT MID-LEVELS MIXING TO THE SURFACE THROUGH THE AFTERNOON HOURS. && .FIRE WEATHER... ISSUED AT 227 PM MST MON NOV 2 2015 ANOTHER AFTERNOON WITH WARM TEMPERATURES...LOW HUMIDITIES AND BREEZY SOUTHERLY WINDS IS EXPECTED ON TUESDAY. WINDS ARE EXPECTED TO BE STRONGEST OVER THE PALMER DIVIDE...WHICH WILL ALSO HAVE THE LOWEST HUMIDITIES. WILL ISSUE A RED FLAG WARNING FOR THE PALMER DIVIDE ZONES FOR TUESDAY AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 5 PM MST TUESDAY FOR COZ241-246- 247. && SHORT TERM...DANKERS LONG TERM...RJK AVIATION...DANKERS FIRE WEATHER...DANKERS
Hazardous weather outlook, Nov 2, 11:05 AM MST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1105 AM MST MON NOV 2 2015 COZ030>051-031815- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MST MON NOV 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT DRY AND WARM CONDITIONS WILL CONTINUE TODAY WITH GUSTY WINDS AT TIMES IN THE MOUNTAINS AND FOOTHILLS. GUSTS UP TO 35 MPH WILL BE POSSIBLE. IT WILL ALSO BE BREEZY AT TIMES ALONG THE PALMER DIVIDE WHERE THE RANGELAND FIRE DANGER WILL BE ELEVATED. OVERNIGHT...LOOK FOR GUSTY SOUTHWEST WINDS OF 35 TO 50 MPH IN THE MOUNTAINS AND FOOTHILLS WITH ONLY LIGHT BREEZES ON THE PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF PRECIPITATION IN THE MOUNTAINS FROM TUESDAY EVENING THROUGH THURSDAY...WITH SNOW ABOVE 8000 FEET DURING THE DAYS...ALL SNOW AT NIGHT. THERE WILL BE A CHANCE OF RAINS OVER THE PLAINS WEDNESDAY AFTERNOON THROUGH THURSDAY...WITH SNOW SNOW MIXED IN OVERNIGHT AND ON THURSDAY BEHIND A COLD FRONT. THERE WILL BE ANOTHER CHANCE OF SNOW OVER THE MOUNTAINS FRIDAY AND FRIDAY NIGHT. THEN IT LOOKS DRY AGAIN INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.